MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 8.0MM/3.2MM DRILL SLEEVE 200MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 8.0MM/3.2MM DRILL SLEEVE 200MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 03.010.064
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, during a procedure the insertion handle with the protection sleeve and drill sleeve in place was aiming off when placing the screw in the 120-degree lock option.There was play in the sleeve/handle.The long 3.2mm drill bit went through fine and centered in the nail 120-degree hole.To complete the procedure the nail was locked in the dynamic slot with a 4.0 mm screw and then the 120 degree was screw was placed.There was a surgical delay of twenty (20) minutes.The procedure was completed successfully.There was no consequence to the patient.This report involves one (1) 8.0mm/3.2mm drill sleeve 200mm.This is report 3 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: investigation summary: complaint summary: the insertion handle with the protection sleeve and drill sleeve in place was aiming off when placing the screw in the 120 degree lock option.There was "play" in the sleeve/handle.The long 3.2mm drill bit went through fine and centered in the nail 120 degree hole.Concomitant devices reported: unknown drill bit (part# unknown, lot# unknown, quantity 1) unknown expert adolescent nail (part# unknown, lot# unknown, quantity 1) this complaint involves four (4) devices.H6: photo investigation the device was not returned.A photo-investigation was performed on the image.Upon inspecting the image provided, the 8.0mm/3.2mm drill sleeve 200mm could not be identified to have any damage.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.Conclusion: the complaint condition cannot be confirmed during photo/video investigation.During the investigation, no product design issues or discrepancies were observed.No manufacturing issues were noted during investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device history lot: lot number is unknown, and therefore, dhr could not be completed.If the lot number can be confirmed, the dhr will be revisited.H11: d9: complainant device is not expected to be returned for manufacturer review/investigation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9: device not returning.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part: 03.010.064, lot: 7629080, manufacturing site: hägendorf, release to warehouse date: 15 nov 2011.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the 8.0mm/3.2mm drill sleeve 200mm (p/n: 03.010.064, lot number: 7629080) was received at us customer quality (cq).Visual inspection of the complaint device showed no damage or issues with the device.Functional test: a full functional assessment was unable to be performed on the complaint device due to not receiving all the mating devices.The device and returned mating device (part #: 03.010.063) were assembled and found to be loose and falling apart.However, no alignment issues could be checked due to missing mating devices.The complaint was not able to be replicated.Dimensional inspection: a dimensional inspection was performed and the diameter near the distal tip was measured to be within the specification.Document/specification review: current and manufactured were reviewed.No design issues or discrepancies were identified.Complaint confirmed? no.Investigation conclusion: this complaint is not confirmed as a complete functional test could not be performed.However, the partial functional test showed the devices were loose and falling apart.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
8.0MM/3.2MM DRILL SLEEVE 200MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11590730
Report Number2939274-2021-01607
Device Sequence Number17189192
Product Code LXH
UDI-Device Identifier10886982067388
UDI-Public(01)10886982067388
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.064
Device Catalogue Number03.010.064
Device Lot Number7629080
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2021
Initial Date Received by Manufacturer 03/03/2021
Supplement Date Received by Manufacturer04/01/2021
05/18/2021
Initial Report FDA Received Date03/30/2021
Supplement Report FDA Received Date04/06/2021
06/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
12.0MM/8.0MM PROTECTION SLEEVE 188MM.; INSERTION HANDLE.; UNK - DRILL BITS: TRAUMA.; UNK - NAILS: EXPERT ADOLESCENT.; UNK - SCREWS: TRAUMA.